Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 95, NWS Hastings, NE

June 1, 2011Furnas County, Harlan County, Nebraska

NWS Hastings, NE issued this severe thunderstorm warning at Jun 1, 2011, 4:36 PM CDT for Furnas County, Harlan County, Nebraska. It was in force for 39 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 1, 2011, 4:36 PM CDT (21:36 UTC)
Expired
Jun 1, 2011, 5:15 PM CDT
In force
39 min
Issued by
NWS Hastings, NE
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Furnas County, NE, Harlan County, NE

The radar

The Grand Island radar (KUEX), 114 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 1, 4:50 PM CDTHAIL 1.756 S Beaver City, NEDELAYED REPORT FROM EARLIER. TIME ESTIMATED FROM RADAR.
Jun 1, 4:58 PM CDTHAIL 14 Se Hollinger, NEA FEW QUARTERS MOSTLY DIMES
Jun 1, 5:11 PM CDTHAIL 1Oxford, NE
Jun 1, 5:12 PM CDTHAIL 1.755 S Oxford, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.6 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2011-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2011-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 294 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2168 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
294 m²/s²
0-3 km storm-relative helicity
538 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

771 
WUUS53 KGID 012136
SVRGID
NEC065-083-012215-
/O.NEW.KGID.SV.W.0095.110601T2136Z-110601T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
436 PM CDT WED JUN 1 2011

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN FURNAS COUNTY IN SOUTH CENTRAL NEBRASKA...
  SOUTHWESTERN HARLAN COUNTY IN SOUTH CENTRAL NEBRASKA...

* UNTIL 515 PM CDT

* AT 434 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED 6 MILES NORTHWEST OF ALMENA...OR 11 MILES NORTHEAST OF
  NORTON...AND MOVING NORTHEAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  HENDLEY...BEAVER CITY...HOLLINGER...ARAPAHOE...STAMFORD...EDISON...
  ORLEANS AND OXFORD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4033 9999 4023 9931 4000 9957 4000 9999
TIME...MOT...LOC 2136Z 218DEG 23KT 3997 9976
WIND...HAIL 60MPH 1.50IN

$$
2 follow-up statements
555 
WWUS53 KGID 012147
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
447 PM CDT WED JUN 1 2011

NEC065-083-012215-
/O.CON.KGID.SV.W.0095.000000T0000Z-110601T2215Z/
FURNAS NE-HARLAN NE-
447 PM CDT WED JUN 1 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
HARLAN AND EASTERN FURNAS COUNTIES UNTIL 515 PM CDT...

AT 443 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7
MILES SOUTH OF BEAVER CITY...OR 16 MILES NORTH OF NORTON...MOVING
NORTHEAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  BEAVER CITY...HOLLINGER...STAMFORD...ARAPAHOE...EDISON...OXFORD AND
  ORLEANS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4033 9999 4023 9931 4000 9957 4000 9999
TIME...MOT...LOC 2147Z 215DEG 23KT 4007 9977
WIND...HAIL 60MPH 1.50IN

$$
666 
WWUS53 KGID 012156
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
456 PM CDT WED JUN 1 2011

NEC065-083-012215-
/O.CON.KGID.SV.W.0095.000000T0000Z-110601T2215Z/
FURNAS NE-HARLAN NE-
456 PM CDT WED JUN 1 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
HARLAN AND EASTERN FURNAS COUNTIES UNTIL 515 PM CDT...

AT 453 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
HOLLINGER...OR 21 MILES NORTHEAST OF NORTON...MOVING NORTHEAST AT 35
MPH.

LOCATIONS IMPACTED INCLUDE...
  HOLLINGER...STAMFORD...ARAPAHOE...ORLEANS...EDISON AND OXFORD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4033 9999 4023 9931 4000 9957 4000 9999
TIME...MOT...LOC 2157Z 208DEG 28KT 4014 9972
WIND...HAIL 60MPH 1.50IN

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 3:31 PM CDT, 1 hour 5 minutes earlier.

Area forecast discussion, Jun 1, 3:31 PM CDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
331 PM CDT WED JUN 1 2011

.SHORT TERM...MAIN CONCERNS ARE THE POTENTIAL FOR THUNDERSTORM
DEVELOPMENT THIS AFTERNOON AND EVENING...WINDS ON WEDNESDAY...AS
WELL AS CHANCE OF THUNDERSTORMS AGAIN LATE WEDNESDAY NIGHT AND
THURSDAY MORNING.

WARM AIR ADVECTION ACROSS THE REGION THIS MORNING HELPED INDUCE A
FEW MODERATE SHOWERS...WITH REPORTEDLY SOME VERY SMALL
HAIL...MAINLY NORTH OF I-80 DURING THE EARLY MORNING HOURS. THIS
SHOWER ACTIVITY HAS SINCE DIMINISHED...AND MAIN FOCUS OF
CONVECTION HAS BEEN JUST TO THE SOUTHEAST OF THE FORECAST AREA
WHERE PERSISTENT THUNDERSTORMS HAVE REDEVELOPED ACROSS PORTIONS OF
NORTH EASTERN KANSAS.

A RETURN TO SOUTHERLY FLOW ALLOWED LOW LEVEL MOISTURE TO INCREASE
ACROSS THE REGION TODAY. CURRENTLY...DEWPOINTS ARE RUNNING IN THE
LOWER TO MIDDLE 60S ACROSS MUCH OF THE FORECAST AREA...AND THESE
INCREASED DEWPOINTS...WITH AN UNSTABLE PROFILE ALOFT...SHOULD
ALLOW FOR THE FORMATION OF SOME THUNDERSTORMS LATER THIS
AFTERNOON AND EVENING...ESPECIALLY ACROSS THE SOUTHERN PORTIONS OF
THE FORECAST AREA WHERE PARTIALLY CLOUD FREE SKIES THIS MORNING
HAVE ALLOWED FOR GOOD SURFACE HEATING. MAIN QUESTION WILL BE THE
ATMOSPHERIC FORCING TO GET THESE STORMS INITIATED...WITH 12Z NAM
AND GFS BOTH INDICATING VERY SMALL RIPPLES IN MID TO UPPER LEVEL
FLOW...WHICH MAY JUST BE SUFFICIENT TO GET THINGS GOING. WHILE THE
POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS EXISTS...CONFIDENCE
OF DEVELOPMENT DUE TO LACK OF FORCING IS NOT HIGH...SO KEPT
CHANCES TO AROUND 40 PERCENT FOR THE LATE AFTERNOON AND EVENING
HOURS. THAT BEING SAID...ANY STORMS THAT DO DEVELOP...COULD
RAPIDLY INTENSIFY THROUGH THE EVENING HOURS.

FOR WEDNESDAY...EXPECT A TIGHTENING PRESSURE GRADIENT ASSOCIATED
WITH A DEEPENING AREA OF LOW PRESSURE ACROSS THE NORTHERN PLAINS
TO RESULT IN A RATHER WINDY DAY ACROSS THE REGION. WHILE WINDS
MAY APPROACH WIND ADVISORY CRITERIA DURING THE LATE MORNING AND
AFTERNOON HOURS...STUCK PRETTY CLOSE TO GUIDANCE...WHICH LEFT US
JUST BELOW ADVISORY CRITERIA. IT IS POSSIBLE WE WILL END UP
NEEDING AN ADVISORY TOMORROW...BUT EVEN IF ONE IS NOT
ISSUED...EXPECT STRONG SOUTHERLY WINDS AND WARM TEMPERATURES TO BE
THE MAIN WEATHER STORY ACROSS THE REGION TOMORROW. WHILE THE AREA
WILL REMAIN UNDER A STRONG CAP FOR MOST OF THE DAY...AND HENCE
KEPT FORECAST DRY...THERE IS A POSSIBILITY THAT THE ASSOCIATED
COLD FRONT PASSING BY TO THE NORTH DURING THE LATE EVENING AND
OVERNIGHT HOURS THURSDAY MAY SPARK A FEW THUNDERSTORMS...SO KEPT
SOME SMALL POPS MAINLY NORTH OF INTERSTATE 80.

.LONG TERM...12Z SATURDAY THROUGH WEDNESDAY. PRIMARY FORECAST
CONCERNS LIE WITH TEMPERATURES AND WEEKEND PRECIPITATION
CHANCES.

LOOKING TO THE END OF THE WORK WEEK...MODELS NOT IN TOO BAD OF
AGREEMENT WITH THE UPPER LEVEL PATTERN ACROSS THE PLAINS AND THE
WESTWARD SHIFT OF THE RIDGE AXIS.  THE LONG TERM PERIOD STARTS OFF
WITH THE MAIN UPPER LEVEL HIGH CENTERED OVER THE WRN GULF AREA
WITH THE RIDGE AXIS EXTENDING NORTH ROUGHLY UP THE MS RIVER AND
INTO THE WRN GREAT LAKES. THE CWA SITS UNDER SHARP SOUTHWESTERLY
FLOW WITH A TROUGH OVER THE WRN CONUS THANKS TO ONE LOW PRESSURE
SYSTEM SHIFTING NE OUT OF MT INTO CANADA...WHILE THE NEXT MAKES
ITS WAY CLOSER TO THE WEST COAST. THROUGH THE DAYTIME HOURS ON
FRIDAY...WHILE THERE ISNT A SIGNIFICANT CHANGE WITH THE UPPER
LEVEL PATTERN...THE RIDGE IS BROKEN DOWN SLIGHTLY BY THE TROUGH
AXIS ASSOCIATED WITH THE LOW PRESSURE SYSTEM IN CENTRAL CANADA
SWINGS THROUGH PORTIONS OF THE NRN/CENTRAL PLAINS. MODELS CONTINUE
TO SHOW A SFC COLD FRONTAL BOUNDARY PUSHED INTO THE CWA...BUT
DOESNT MAKE MUCH SOUTHWARD PROGRESS BEYOND THE CWA DUE TO IT
LOSING ITS MAIN PUSH AS THE UPPER LEVEL TROUGH CONTINUES EAST.
KEPT THE FORECAST DURING THE DAYTIME HOURS DRY...EVEN WITH THIS
SFC BOUNDARY IN THE AREA...WITH MODELS CONTINUING TO BE IN GOOD
AGREEMENT SHOWING A CAPPED ATMOSPHERE. AS WE GET INTO THE
EVENING/OVERNIGHT HOURS...PRECIPITATION CHANCES DO RETURN...AS A
S/SWRLY LOW LEVEL JET PICKS UP AND NOSES INTO THE AREA...BRINGING
INCREASED WAA/MOISTURE ADVECTION. POTENTIAL FOR SOME STRONG AND
POSSIBLY A SEVERE THUNDERSTORM WILL REMAIN WITH ELEVATED
INSTABILITY AVAILABLE. ANY ACTIVITY IS EXPECTED TO SHIFT OFF TO
THE E/NE WITH THE TURNING OF THE LLJ. HIGHS ON FRIDAY ARE A BIT
TRICKY WITH THE PRESENCE OF THE SFC FRONT...BUT IT COMING A LITTLE
LATER IN THE DAY...EXPECT THAT THE SOUTHEAST WILL BE QUITE WARM
WITH HIGHS INTO THE LOWER/MID90S...MORE UNCERTAIN ABOUT THE NWRN
CWA ALONG/N OF THE FRONT...WITH HIGHS IN THE LOWER/MID 80S
EXPECTED.

 AS WE GET INTO THE WEEKEND...MODELS REMAIN IN PRETTY GOOD
AGREEMENT WITH THE UPPER LEVEL PATTERN...AND NOT A LOT OF CHANGES
WERE MADE. THE RIDGE CONTINUES TO BE FLATTENED OUT SOME THANKS TO
THE LARGE LOW PRESSURE SYSTEM OVER CNTRL/NRN CANADA...BRINGING
MORE ZONAL FLOW TO THE CWA...WHILE ANOTHER LOW CONTINUES TO SPIN
RIGHT OFF THE COAST OF CA. THIS REMAINS THE CASE THROUGH THE DAY
ON SATURDAY...WHILE THROUGH SATURDAY NIGHT AND INTO SUNDAY...THAT
CANADIAN LOW SHIFTS FURTHER EAST AND BEGINS TO DIG SOUTH INTO THE
GREAT LAKES/EASTERN CONUS...SHIFTING THAT RIDGE AXIS BACK WEST
ONTO THE PLAINS. AT THE SFC...SATURDAY SEES LITTLE CHANGE WITH
THAT FRONTAL BOUNDARY CONTINUING TO LINGER ACROSS THE AREA...BUT
IS EXPECTED TO BECOME MORE DIFFUSE AND BEGIN TO SHIFT NORTH AS A
WARM FRONT THROUGH THE DAY ON SUNDAY. AM AGAIN EXPECTING ANY
PRECIPITATION CHANCES TO BE CONFINED TO THE EVENING/OVERNIGHT
HOURS SAT NIGHT/SUN MORNING...WITH THINGS LOOKING TO REMAIN CAPPED
DURING THE DAY...AND THERE A LITTLE EXTRA LIFT PROVIDED BY THE
NOSE OF AN INCREASING LLJ /THOUGH MODELS SHOWING IT NOT QUITE AS
STRONG/. WITH MORE EASTERLY FLOW ACROSS A GOOD CHUNK OF THE CWA ON
SATURDAY...THINK THAT TEMPS WILL BE A TOUCH COOLER /80S/...BUT
WITH THE RIDGE BUILDING BACK INTO THE PLAINS AND INCREASING
SOUTHERLY FLOW AND TEMPS ALOFT...SUNDAY WILL BE WARMER /UPPER 80S
TO MID 90S/.

INTO NEXT WEEK...PRIMARY FEATURE ACROSS THE AREA REMAINS THE UPPER
LEVEL RIDGE...AND THERE ARE VARIATIONS BETWEEN MODELS WITH THE
LOCATION OF THE RIDGE AXIS SO CONFIDENCE IS A LITTLE LOWER /ESP
INTO MID WEEK/. THE DIFFERENCES ARISE DUE TO HOW MODELS HANDLE
THE NEXT UPPER LEVEL LOW MOVING IN FROM THE WEST COAST...HOW FAR
SOUTH IT DIGS /HOW AMPLIFIED THE PATTERN BECOMES/...AND TO WHAT
EXTENT THE RIDGE IS BROKEN DOWN BY ASSOCIATED SHORTWAVE
DISTURBANCES. KEPT THE FORECAST DRY...WITH MOST MODEL OUTPUT
SUPPORTING THAT...BUT IT WOULDNT TAKE MUCH OF AN EASTWARD SHIFT IN
MODELS FOR A POP TO NEED TO BE INSERTED. WITH THE RIDGE REMAINING
A BIG PART OF THE PATTERN INTO NEXT WEEK...AM KEEPING TEMPS
WARM...WITH HIGHS RANGING OVER MON-WED FROM THE MID 80S TO MID
90S.

&&

.AVIATION...18Z KGRI TAF...PREVAILING VFR CONDS EXPECTED TO
CONTINUE AT KGRI FOR THE NEXT 24 HOURS. WILL LIKELY SEE A VCTS OR
-TSRA AFFECT THE TAF SITE DURING THE EARLY EVENING HOURS...AND
DECIDED TO INCLUDE A TEMPO GROUP FROM 01/23Z-02/02Z TO ACCOUNT FOR
A -TSRA...ALBEIT WITH VFR CIGS AND VSBYS. WINDS WILL BE BREEZY
THIS AFTERNOON AND BECOME SOUTH SOUTHEASTERLY...DECREASING SOME
OVERNIGHT...BUT ONLY TO BECOME WINDY ON THURSDAY...WITH SUSTAINED
WINDS OF 20-25KTS POSSIBLE AFT 02/15Z.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&

SHORT/AVIATION...ROSSI
LONG...ADO
Hazardous weather outlook, Jun 1, 3:09 PM CDT, 1 hour 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
309 PM CDT WED JUN 1 2011

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
021200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
309 PM CDT WED JUN 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT. SOME OF THE
STORMS THIS AFTERNOON AND EVENING MAY BECOME SEVERE. HAIL TO THE
SIZE OF HALF DOLLARS AND WIND GUSTS TO 60 MPH WILL BE THE MAIN
THREATS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THURSDAY NIGHT FOR
LOCATIONS MAINLY NORTH OF INTERSTATE 80. A FEW STRONG
THUNDERSTORMS WILL BE POSSIBLE.

THUNDERSTORM CHANCES WILL RETURN TO THE OUTLOOK AREA BOTH FRIDAY
NIGHT AND SATURDAY NIGHT. ALTHOUGH WIDESPREAD SEVERE WEATHER IS
NOT EXPECTED EITHER NIGHT...A FEW STRONG TO SEVERE THUNDERSTORMS
CANNOT BE COMPLETELY RULED OUT. LARGE HAIL AND DAMAGING WINDS
WOULD BE THE PRIMARY HAZARDS.

IN ADDITION...STRONG SOUTH WINDS WILL DEVELOP ACROSS THE ENTIRE
OUTLOOK AREA DURING THE DAY THURSDAY. SUSTAINED SPEEDS OF 20 TO 30
MPH ARE LIKELY FOR SEVERAL HOURS...WITH GUSTS OF 40 TO 45 MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

ROSSI/ADO

In the hours before

Special weather statement, Jun 1, 4:05 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
405 PM CDT WED JUN 1 2011

NEZ060-012130-
DAWSON NE-
405 PM CDT WED JUN 1 2011

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DAWSON COUNTY UNTIL 430
PM CDT...

AT 402 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES WEST OF EUSTIS...OR 22 MILES WEST OF
LEXINGTON...MOVING NORTH AT 30 MPH.

HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  WILLOW ISLAND...
  COZAD...
  GOTHENBURG...

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 209 AND 227.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4104 10023 4105 10022 4105 9991 4070 9990
      4070 10022 4070 10023
TIME...MOT...LOC 2105Z 192DEG 26KT 4069 10013
Special weather statement, Jun 1, 4:24 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
424 PM CDT WED JUN 1 2011

NEZ060-012200-
DAWSON NE-
424 PM CDT WED JUN 1 2011

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DAWSON COUNTY UNTIL 500
PM CDT...

AT 420 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTH OF EUSTIS...OR 15 MILES WEST OF
LEXINGTON...MOVING NORTH AT 30 MPH.

HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  COZAD...
  WILLOW ISLAND...
  GOTHENBURG...

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 210 AND 230.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4105 9980 4104 9980 4070 9987 4070 10021
      4105 10022
TIME...MOT...LOC 2125Z 192DEG 26KT 4078 10002

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 4:05 PM CDTSpecial Weather StatementGIDDawson25 min
Jun 1, 4:24 PM CDTSpecial Weather StatementGIDDawson36 min
Jun 1, 4:38 PM CDTSevere Thunderstorm WarningGIDDawson, Gosper37 min
Jun 1, 5:07 PM CDTSevere Thunderstorm WarningGIDFurnas, Harlan, Phelps38 min
Jun 1, 5:11 PM CDTSevere Thunderstorm WarningGIDDawson49 min
Jun 1, 5:40 PM CDTSevere Thunderstorm WarningGIDPhelps35 min
Jun 1, 5:46 PM CDTSpecial Weather StatementGIDHarlan29 min
Jun 1, 5:55 PM CDTSevere Thunderstorm WarningGIDDawson50 min
Jun 1, 5:58 PM CDTSevere Thunderstorm WarningGIDHarlan32 min
Jun 1, 6:02 PM CDTTornado WarningGIDDawson28 min
Jun 1, 6:05 PM CDTSevere Thunderstorm WarningGIDBuffalo, Phelps23 min
Jun 1, 6:26 PM CDTTornado WarningGIDDawson34 min
Jun 1, 6:27 PM CDTSevere Thunderstorm WarningGIDFranklin, Harlan48 min
Jun 1, 6:45 PM CDTSpecial Weather StatementGIDDawson30 min
Jun 1, 6:45 PM CDTSevere Thunderstorm WarningGIDNuckolls, Thayer45 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.